Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

purple123

Member
  • Total Reviews

    0
  • Content Count

    63
  • Joined

  • Last visited

  • Days Won

    3

purple123 last won the day on June 13 2015

purple123 had the most liked content!

Community Reputation

20 Neutral

2 Followers

About purple123

  • Rank
    Junior Member
  • Birthday 09/25/1978

Profile Information

  • Gender
    Female

Recent Profile Visitors

2265 profile views
  1. I know this is an old post, but I have a similar issue -- my acne starts to get worse around my period, is at its worst around 2-3 days post menstruation and then it clears up a little during ovulation, only to start going downhill again shortly thereafter. My theory is that my skin's reaction is just delayed, i.e. it's the same hormonal drop that causes more oil production but it doesn't manifest in acne until 4-5 days later than in most people; hence I still keep getting acne even when my peri
  2. Your skin does look better (and you are very beautiful!) but it also seems like you may need another dose of accutane. Can you ask to see your dermatologist earlier than April? I'm currently on spironolactone and it has helped tremendously, so you might also ask about that; essentially, it's a game of trial and error: you have to try many things and see what you respond to and what you can tolerate.
  3. Hi, I was on Diane 35 for a while in my early 20s. I ended up having blood clots and immediately stopped. I don't smoke or have any relevant history. Of course, it doesn't mean you will have any problems, but just wanted to share as a reminder to pay attention to any symptoms you may have (leg pain, especially in the calf; headache that doesn't go away for more than a few hours; etc.).
  4. If it is true acne, don't you think increasing the dose toward 20-40mg per week would be more logical than decreasing it?
  5. Sounds like you're turning a corner. I think it could well be your body adjusting to a new time zone!
  6. Are you peeling at all? Propionibacterium acnes feed on skin debris (along with sebum). Are you more stressed out for any reason?
  7. I can relate to all of the above; the family blame and the friends complaining about microscopic spots in the single digits are my pet peeves. Also: *Having anticipated this question and having the answer "it's the only things with SPF that doesn't break me out" at the ready. (It's actually true in the case of Bare Minerals.) *Being asked by a kid: why is your face bleeding? *Having to throw out t-shirts you love because of stains from back and chest acne (this was pre-accutane
  8. Greetings from America. I used to live in your lovely country until recently. At the time (until March of this year) Quinoderm was available at Boots... is that no longer the case? Either way, you should be able to get some medical grade BP on the NHS, no? --- From the Boots Acne Clinic webpage (unfortunately their whole site is suffering from an outage at this very moment!): Our Acne Clinic will help you discover treatments to help get clearer skin, from help and advice t
  9. The doxy should clear you nicely. Just be sure to have eaten something at least 30 mins beforehand and do drink a *full* glass of water with each pill so you don't get an ulcer. Prednisone is a pretty strong medication - it's an immunosuppressant that affects all of your cells, and it's mainly used in life threatening allergic situations for the shortest time possible; I'm very surprised she would prescribe it for TWO weeks! If I were you, i would taper off the prednisone as quickly as poss
  10. ccobraa, wwhatt ddosagee (sorry, couldn't resist ) are you going to be taking? One 40mg pill per week, or one 20mg, or one 10mg...? Thanks for sharing your experience!
  11. Easy. Take a genuine interest in the girl as a person. Listen (really listen...) to what she says. Become her friend and sounding board. Treat her kindly. Plan a fun date. Pursue your interests with passion - it will make your life more enjoyable while also making you great company. And laugh-off any immature comments by your (possibly jealous) buddies. If she's not interested, move on quickly and don't take it personally. Equally, if she's not treating you the same way you're treating her, it
  12. If you've tried topicals and oral antibiotics, and you still suffer from moderate to severe acne, then you are a prime candidate for accutane. Just watch for the serious side effects, and stop the medication at first sign of hair loss or depression. You can then wait for the side effect(s) to clear up before restarting on a lower dosage. I've taken multiple courses and have experienced reversible hairless, occasional blurry vision at night, and eczema on one forearm. All have been relatively min
  13. No, it doesn't really end for many of us, which is why you can't just throw up your hands and give up. You have to commit to managing the condition over your lifetime. You may have setbacks but you will be armed with knowledge and experience about how your body responds and you'll be able to control acne. It may be hard to believe, but while the acne doesn't necessarily end, the agony associated with it does, once you get a handle on what works for you. In other words, you can't be lazy
  14. Another update in case it's relevant: three days after my period ended, I can safely and happily say I'm back down on 25mg and it's working again. Nothing new to report as of this morning, just the period scabs healing slowly. Next month, I will up the spiro to 50mg and add 100 mg of doxy per day a bit earlier and taper off a bit later; I anticipate needing the "extra" meds for five to seven days in total. Based on my experience, your plan to only increase the spiro dose during the sugar p
×